Alert archive / North Dakota / Wind Advisories in 2015

Wind Advisory 19, NWS Bismarck, ND

October 31, 201529 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Oct 31, 2015, 2:46 AM MDT for 29 counties in North Dakota. It took effect at Oct 31, 2015, 5:00 AM MDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Oct 31, 2015, 2:46 AM MDT (08:46 UTC)
In effect from
Oct 31, 2015, 5:00 AM MDT
Expired
Oct 31, 2015, 6:00 PM MDT
In force
13 hr
Issued by
NWS Bismarck, ND
All 29 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 8.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2015-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2015-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2101 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

640 
WWUS73 KBIS 310846
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
346 AM CDT SAT OCT 31 2015

...WIND ADVISORY FOR MOST OF WESTERN AND CENTRAL NORTH DAKOTA
THIS MORNING THROUGH THE AFTERNOON...

.STRONG NORTHWEST WINDS WITH GUSTS TO 45 MPH ARE EXPECTED TO
DEVELOP ACROSS MUCH OF WESTERN INTO CENTRAL NORTH DAKOTA THIS
MORNING...AND CONTINUE THIS AFTERNOON. THE STRONG WINDS WILL MAKE
DRIVING HIGH PROFILE VEHICLES HAZARDOUS. PEOPLE WORKING OUTDOORS
ON ELEVATED STRUCTURES WILL NEED TO USE EXTRA CAUTION. 

THE STRONG WINDS WILL QUICKLY SUBSIDE FROM WEST TO EAST DURING
THE MID TO LATE AFTERNOON.

NDZ001>003-009>011-017>021-032>034-041-042-044-045-311700-
/O.NEW.KBIS.WI.Y.0019.151031T1100Z-151031T2300Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-BILLINGS-STARK-MORTON-HETTINGER-GRANT-ADAMS-
SIOUX-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...MEDORA...DICKINSON...MANDAN...MOTT...
ELGIN...HETTINGER...FORT YATES
346 AM CDT SAT OCT 31 2015 /246 AM MDT SAT OCT 31 2015/

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS
EVENING. 

* TIMING...EARLY THIS MORNING AND AFTERNOON.

* WINDS...SUSTAINED TO 30 MPH...GUSTS TO 45 MPH.

* IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING HIGH PROFILE 
  VEHICLES HAZARDOUS. WORKING OUTDOORS ON ELEVATED SURFACES WILL 
  ALSO BE HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NDZ004-005-012-013-022-023-025-035>037-046>048-050-051-311700-
/O.NEW.KBIS.WI.Y.0019.151031T1500Z-151101T0000Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-BURLEIGH-
KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE...JAMESTOWN...
LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
346 AM CDT SAT OCT 31 2015

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

* TIMING...MID MORNING THROUGH THE AFTERNOON.

* WINDS...SUSTAINED TO 30 MPH...GUSTS TO 45 MPH.

* IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING HIGH PROFILE 
  VEHICLES HAZARDOUS. WORKING OUTDOORS ON ELEVATED SURFACES WILL 
  ALSO BE HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HEINERT/AYD
6 follow-up statements
666 
WWUS73 KBIS 311134
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
634 AM CDT SAT OCT 31 2015

...WIND ADVISORY FOR MOST OF WESTERN AND CENTRAL NORTH DAKOTA
THIS MORNING THROUGH THE AFTERNOON...

.STRONG NORTHWEST WINDS WITH GUSTS TO 45 MPH ARE EXPECTED TO
DEVELOP ACROSS MUCH OF WESTERN INTO CENTRAL NORTH DAKOTA THIS
MORNING...AND CONTINUE THIS AFTERNOON. THE STRONG WINDS WILL MAKE
DRIVING HIGH PROFILE VEHICLES HAZARDOUS. PEOPLE WORKING OUTDOORS
ON ELEVATED STRUCTURES WILL NEED TO USE EXTRA CAUTION.

THE STRONG WINDS WILL QUICKLY SUBSIDE FROM WEST TO EAST DURING
THE MID TO LATE AFTERNOON.

NDZ001>003-009>011-017>021-032>034-041-042-044-045-311945-
/O.CON.KBIS.WI.Y.0019.000000T0000Z-151031T2300Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-BILLINGS-STARK-MORTON-HETTINGER-GRANT-ADAMS-
SIOUX-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...MEDORA...DICKINSON...MANDAN...MOTT...
ELGIN...HETTINGER...FORT YATES
634 AM CDT SAT OCT 31 2015 /534 AM MDT SAT OCT 31 2015/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS
EVENING...

* TIMING...EARLY THIS MORNING AND AFTERNOON.

* WINDS...SUSTAINED TO 30 MPH...GUSTS TO 45 MPH.

* IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING HIGH PROFILE 
  VEHICLES HAZARDOUS. WORKING OUTDOORS ON ELEVATED SURFACES WILL 
  ALSO BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NDZ004-005-012-013-022-023-025-035>037-046>048-050-051-311945-
/O.CON.KBIS.WI.Y.0019.151031T1500Z-151101T0000Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-BURLEIGH-
KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE...JAMESTOWN...
LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
634 AM CDT SAT OCT 31 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING...

* TIMING...MID MORNING THROUGH THE AFTERNOON.

* WINDS...SUSTAINED TO 30 MPH...GUSTS TO 45 MPH.

* IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING HIGH PROFILE 
  VEHICLES HAZARDOUS. WORKING OUTDOORS ON ELEVATED SURFACES WILL 
  ALSO BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

AYD
230 
WWUS73 KBIS 311424
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
924 AM CDT SAT OCT 31 2015

...WIND ADVISORY FOR MOST OF WESTERN AND CENTRAL NORTH DAKOTA
THROUGH THE AFTERNOON...

.STRONG NORTHWEST WINDS WITH GUSTS TO 45 MPH ARE EXPECTED ACROSS
MUCH OF WESTERN INTO CENTRAL NORTH DAKOTA THROUGH THIS AFTERNOON.
THE STRONG WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES
HAZARDOUS. PEOPLE WORKING OUTDOORS ON ELEVATED STRUCTURES WILL
NEED TO USE EXTRA CAUTION.

THE STRONG WINDS WILL QUICKLY SUBSIDE FROM WEST TO EAST DURING
THE AFTERNOON.

NDZ001>003-009>011-017>021-032>034-041-042-044-045-312230-
/O.CON.KBIS.WI.Y.0019.000000T0000Z-151031T2300Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-BILLINGS-STARK-MORTON-HETTINGER-GRANT-ADAMS-
SIOUX-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...MEDORA...DICKINSON...MANDAN...MOTT...
ELGIN...HETTINGER...FORT YATES
924 AM CDT SAT OCT 31 2015 /824 AM MDT SAT OCT 31 2015/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS
EVENING...

* TIMING...THROUGH THE AFTERNOON.

* WINDS...SUSTAINED TO 30 MPH...GUSTS TO 45 MPH.

* IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING HIGH PROFILE 
  VEHICLES HAZARDOUS. WORKING OUTDOORS ON ELEVATED SURFACES WILL 
  ALSO BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NDZ004-005-012-013-022-023-025-035>037-046>048-050-051-312230-
/O.CON.KBIS.WI.Y.0019.151031T1500Z-151101T0000Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-BURLEIGH-
KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE...JAMESTOWN...
LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
924 AM CDT SAT OCT 31 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...THROUGH THE LATE AFTERNOON.

* WINDS...SUSTAINED TO 30 MPH...GUSTS TO 45 MPH.

* IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING HIGH PROFILE 
  VEHICLES HAZARDOUS. WORKING OUTDOORS ON ELEVATED SURFACES WILL 
  ALSO BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
428 
WWUS73 KBIS 311735
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1235 PM CDT SAT OCT 31 2015

...WIND ADVISORY FOR MOST OF WESTERN AND CENTRAL NORTH DAKOTA
THROUGH THE LATE AFTERNOON...

.STRONG NORTHWEST WINDS WITH GUSTS TO 45 MPH ARE EXPECTED ACROSS
MUCH OF WESTERN INTO CENTRAL NORTH DAKOTA THROUGH THIS AFTERNOON.
THE STRONG WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES
HAZARDOUS. PEOPLE WORKING OUTDOORS ON ELEVATED STRUCTURES WILL
NEED TO USE EXTRA CAUTION.

THE STRONG WINDS WILL QUICKLY SUBSIDE FROM WEST TO EAST DURING
THE LATE AFTERNOON.

NDZ001>003-009>011-017>021-032>034-041-042-044-045-312300-
/O.CON.KBIS.WI.Y.0019.000000T0000Z-151031T2300Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-BILLINGS-STARK-MORTON-HETTINGER-GRANT-ADAMS-
SIOUX-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...MEDORA...DICKINSON...MANDAN...MOTT...
ELGIN...HETTINGER...FORT YATES
1235 PM CDT SAT OCT 31 2015 /1135 AM MDT SAT OCT 31 2015/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS
EVENING...

* TIMING...THROUGH THE LATE AFTERNOON.

* WINDS...SUSTAINED TO 30 MPH...GUSTS TO 45 MPH.

* IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING HIGH PROFILE 
  VEHICLES HAZARDOUS. WORKING OUTDOORS ON ELEVATED SURFACES WILL 
  ALSO BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NDZ004-005-012-013-022-023-025-035>037-046>048-050-051-010000-
/O.CON.KBIS.WI.Y.0019.000000T0000Z-151101T0000Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-BURLEIGH-
KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE...JAMESTOWN...
LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
1235 PM CDT SAT OCT 31 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...THROUGH THE LATE AFTERNOON.

* WINDS...SUSTAINED TO 30 MPH...GUSTS TO 45 MPH.

* IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING HIGH PROFILE 
  VEHICLES HAZARDOUS. WORKING OUTDOORS ON ELEVATED SURFACES WILL 
  ALSO BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
AJ
847 
WWUS73 KBIS 311931
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
231 PM CDT SAT OCT 31 2015

...WIND ADVISORY FOR MOST OF WESTERN AND CENTRAL NORTH DAKOTA
THROUGH THE LATE AFTERNOON...

.STRONG NORTHWEST WINDS WITH GUSTS TO 45 MPH ARE EXPECTED ACROSS
MUCH OF WESTERN INTO CENTRAL NORTH DAKOTA THROUGH THIS AFTERNOON.
THE STRONG WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES
HAZARDOUS. PEOPLE WORKING OUTDOORS ON ELEVATED STRUCTURES WILL
NEED TO USE EXTRA CAUTION.

THE STRONG WINDS WILL QUICKLY SUBSIDE FROM WEST TO EAST DURING
THE LATE AFTERNOON.

NDZ001>003-009>011-017>021-032>034-041-042-044-045-312300-
/O.CON.KBIS.WI.Y.0019.000000T0000Z-151031T2300Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-BILLINGS-STARK-MORTON-HETTINGER-GRANT-ADAMS-
SIOUX-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...MEDORA...DICKINSON...MANDAN...MOTT...
ELGIN...HETTINGER...FORT YATES
231 PM CDT SAT OCT 31 2015 /131 PM MDT SAT OCT 31 2015/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS
EVENING...

* TIMING...THROUGH THE LATE AFTERNOON.

* WINDS...SUSTAINED TO 30 MPH...GUSTS TO 45 MPH.

* IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING HIGH PROFILE 
  VEHICLES HAZARDOUS. WORKING OUTDOORS ON ELEVATED SURFACES WILL 
  ALSO BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NDZ004-005-012-013-022-023-025-035>037-046>048-050-051-010000-
/O.CON.KBIS.WI.Y.0019.000000T0000Z-151101T0000Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-BURLEIGH-
KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE...JAMESTOWN...
LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
231 PM CDT SAT OCT 31 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...THROUGH THE LATE AFTERNOON.

* WINDS...SUSTAINED TO 30 MPH...GUSTS TO 45 MPH.

* IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING HIGH PROFILE 
  VEHICLES HAZARDOUS. WORKING OUTDOORS ON ELEVATED SURFACES WILL 
  ALSO BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
385 
WWUS73 KBIS 312247
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
547 PM CDT SAT OCT 31 2015

...WIND ADVISORY FOR MOST OF WESTERN AND CENTRAL NORTH DAKOTA
THROUGH THE EARLY EVENING...

.STRONG NORTHWEST WINDS WITH GUSTS TO 45 MPH ARE EXPECTED ACROSS
MUCH OF WESTERN INTO CENTRAL NORTH DAKOTA THROUGH EARLY THIS
EVENING. THE STRONG WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES
HAZARDOUS. PEOPLE WORKING OUTDOORS ON ELEVATED STRUCTURES WILL
NEED TO USE EXTRA CAUTION.

THE STRONG WINDS WILL QUICKLY SUBSIDE FROM WEST TO EAST AFTER
SUNSET. 

NDZ001-002-009-010-017-018-032-033-041-044-010000-
/O.CAN.KBIS.WI.Y.0019.000000T0000Z-151031T2300Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-BILLINGS-STARK-
HETTINGER-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...MEDORA...DICKINSON...MOTT...
HETTINGER
547 PM CDT SAT OCT 31 2015 /447 PM MDT SAT OCT 31 2015/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

THE WINDS HAVE DIMINISHED ACROSS FAR WESTERN NORTH DAKOTA AND THE
WIND ADVISORY HAS BEEN CANCELLED THERE.

$$

NDZ003-011-019>021-034-042-045-010000-
/O.EXT.KBIS.WI.Y.0019.000000T0000Z-151101T0000Z/
RENVILLE-WARD-MERCER-OLIVER-MCLEAN-MORTON-GRANT-SIOUX-
INCLUDING THE CITIES OF...MOHALL...MINOT...BEULAH...HAZEN...
CENTER...GARRISON...MANDAN...ELGIN...FORT YATES
547 PM CDT SAT OCT 31 2015 /447 PM MDT SAT OCT 31 2015/

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* TIMING...THROUGH THE EARLY EVENING.

* WINDS...SUSTAINED TO 30 MPH...GUSTS TO 45 MPH.

* IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING HIGH PROFILE 
  VEHICLES HAZARDOUS. WORKING OUTDOORS ON ELEVATED SURFACES WILL 
  ALSO BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NDZ004-005-012-013-022-023-025-035>037-046>048-050-051-010000-
/O.CON.KBIS.WI.Y.0019.000000T0000Z-151101T0000Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-BURLEIGH-
KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE...JAMESTOWN...
LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
547 PM CDT SAT OCT 31 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...THROUGH THE EARLY EVENING.

* WINDS...SUSTAINED TO 30 MPH...GUSTS TO 45 MPH.

* IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING HIGH PROFILE 
  VEHICLES HAZARDOUS. WORKING OUTDOORS ON ELEVATED SURFACES WILL 
  ALSO BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
WAA
619 
WWUS73 KBIS 010010
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
710 PM CDT SAT OCT 31 2015

...WINDS HAVE DIMINISHED...

.THE WINDS HAVE DIMINISHED ACROSS WEST AND CENTRAL NORTH DAKOTA
AND THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.

NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-010115-
/O.EXP.KBIS.WI.Y.0019.000000T0000Z-151101T0000Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY...
HARVEY...CARRINGTON...MANDAN...BISMARCK...STEELE...JAMESTOWN...
ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
710 PM CDT SAT OCT 31 2015 /610 PM MDT SAT OCT 31 2015/

...WIND ADVISORY HAS EXPIRED...

THE WINDS HAVE DIMINISHED AND THE ADVISORY HAS EXPIRED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Oct 31, 2:43 AM MDT, 3 minutes earlier.

Area forecast discussion, Oct 31, 2:43 AM MDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
343 AM CDT SAT OCT 31 2015

.SHORT TERM...(TODAY AND TONIGHT)

ISSUED AT 328 AM CDT SAT OCT 31 2015

MAIN HIGHLIGHT IN THE SHORT TERM PERIOD WILL BE STRONG WINDS
THIS MORNING AND AFTERNOON.

CURRENTLY...POTENT CLIPPER SYSTEM MOVING EAST-SOUTHEAST ACROSS
THE NORTHERN PLAINS THIS MORNING. CLOUDY CONDITIONS
MOST LOCATIONS...STARTING TO PARTIALLY CLEAR FAR WEST. BAND OF
LIGHT RAIN OR VIRGA CONTINUES EAST ALONG A SFC TROUGH AXIS/WEAK
WARM FRONT.PRECIPITATION CHANCES WILL DIMINISH BY 15Z FOR ALL BUT
THE TURTLE MOUNTAIN REGION WHERE WRAP AROUND MOISTURE WILL KEEP
CHANCES FOR LIGHT RAIN GOING THROUGH THE AM HOURS.

STRONG COLD FRONT ENTERS THE NORTHWEST CWA 10-12Z...THEN
QUICKLY PUSHES SOUTH AND EAST ACROSS THE REMAINDER OF WESTERN AND
CENTRAL NORTH DAKOTA THIS MORNING. AN INCREASING MIXED LAYER
COUPLED WITH STRONG WINDS ALOFT WILL SEE WINDS QUICKLY RAMPING UP
ALONG TO BEHIND THE COLD FROPA. A UNIDIRECTIONAL WIND PROFILE
WILL ALSO BE PRESENT AND LOOKS TO AID STRONG WINDS SUSTAINING
THROUGH MUCH OF THE DAY.NAM BUFKIT SHOWS 35-40KTS AVAILABLE AT THE
TOP OF THE MIXED LAYER...WITH THE GFS BUFKIT 40-45KTS. OPTED TO
GO WITH A WIND ADVISORY FOR ALL BUT THE FAR SOUTHWEST...STARTING
THE WEST AT 11Z...AND THE REMAINDER OF MY CENTRAL AND EAST 15Z.
SHOULD BE ABLE TO TRIM OFF SOME OF THE WESTERN COUNTIES BY MID-
DAY AS PRESSURE RISES DECREASE ONCE A SFC HIGH PRESSURE RIDGE
DEVELOPS ACROSS WESTERN NORTH DAKOTA. WINDS WILL QUICKLY TAPER OFF
23-00Z ELSEWHERE...OR 6-7PM AS WE GET CLOSER TO SUNSET.

LOWERED FORECAST HIGHS A FEW DEGREES WITH WEAK CAA DEPICTED
FOR TODAY...DESPITE MOSTLY SUNNY CONDITIONS.

NEXT WAVE IN OUR SERIES OF CLIPPER SYSTEMS MOVES EAST INTO
THE NORTHERN PLAINS TONIGHT. THIS WAVE IS NOT AS AMPLIFIED AS
THIS MORNINGS FEATURE...AND ALSO TAKES A MORE NORTH TRACK CLOSER
TO THE INTERNATIONAL BORDER. THUS ANY ASSOCIATED PRECIPITATION
WILL BY ACROSS MY FAR NORTH WITH DRY CONDITIONS ELSEWHERE. PRECIP
TYPE WILL ONCE AGAIN BY ALL RAIN WITH SFC TEMPERATURES IN THE
MID/UPPER 30S AND TEMPS ALOFT WELL ABOVE 0C.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 325 AM CDT SAT OCT 31 2015

A POTENTIAL STORM SYSTEM FOR NEXT TUESDAY AND WEDNESDAY HIGHLIGHTS
THE EXTENDED FORECAST.

THE 00 UTC DETERMINISTIC AND ENSEMBLE SUITES CONTINUE TO DEPICT A
POTENTIAL STORM SYSTEM FOR TUESDAY AND WEDNESDAY. THIS SYSTEM
APPEARS TO POSSIBLY MANIFEST ITSELF IN TWO ROUNDS. THE FIRST
POSSIBLE ROUND EARLY TUESDAY MORNING AND THROUGH TUESDAY AFTERNOON
ASSOCIATED WITH THE INITIAL IMPULSES EJECTING OUT OF THE DIGGING
WESTERN CONUS UPPER LEVEL TROUGH. THE SECOND POTENTIAL ROUND OF
THE STORM WOULD BE TUESDAY NIGHT INTO WEDNESDAY AS THE MAIN UPPER
LEVEL LOW PROPAGATES NORTHEAST ACROSS THE NORTHERN PLAINS.  THE
AREA MOST FAVORED FOR POSSIBLE ACCUMULATING SNOW IS ACROSS THE
WEST INTO THE FAR NORTH CENTRAL. WHILE OVERALL UNCERTAINTY IS
BEGINNING TO DECREASE WITH THIS SYSTEM...TEMPERATURE PROFILES
ESPECIALLY WITH THE POSSIBLE FIRST ROUND OF THE STORM ARE CLOSE
TO CRITICAL RAIN/SNOW THRESHOLDS AND ARE LIKELY TO FLUCTUATE A
BIT AND WILL BE SENSITIVE TO ANY CHANGES IN TIMING IN THE COMING
DAYS. THIS SYSTEM WILL CONTINUE TO BE CLOSELY MONITORED SHOULD
WINTER WEATHER HEADLINES BECOME NECESSARY LATER THIS WEEKEND.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)

ISSUED AT 328 AM CDT SAT OCT 31 2015

SURFACE LOW PRESSURE ACROSS SASKATCHEWAN/MANITOBA WILL MOVE
QUICKLY EAST THIS MORNING PUSHING A SURFACE COLD FRONT SOUTH AND
EAST ACROSS THE REGION. LIGHT RAIN AND LOW VFR CLOUDS WILL MOVE
FROM WEST TO EAST THROUGH 15Z...WITH RAPID CLEARING BEHIND THE
FRONT. A BRIEF PERIOD OF MVFR CIGS WITH THE RAIN EARLY THIS
MORNING. GUSTY WINDS THIS MORNING AND AFTERNOON...SUSTAINED AT
20-25KTS AND GUSTS 35 TO AROUND 40KTS. WINDS SUBSIDE EARLY SAT
EVENING.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM CDT /5 PM MDT/ THIS EVENING FOR
NDZ001>003-009>011-017>021-032>034-041-042-044-045.

WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR NDZ004-005-012-013-022-023-025-035>037-046>048-050-051.

&&

SHORT TERM...NH
LONG TERM...AYD
AVIATION...NH
Hazardous weather outlook, Oct 31, 2:45 AM MDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
345 AM CDT SAT OCT 31 2015

NDZ001>005-009>013-017>023-025-032>037-041-042-044>048-050-051-
010845-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-HETTINGER-
GRANT-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
345 AM CDT SAT OCT 31 2015 /245 AM MDT SAT OCT 31 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

GUSTY WINDS WILL DEVELOP FROM WEST TO EAST THIS MORNING AND
AFTERNOON. A WIND ADVISORY IS IN EFFECT FOR MUCH OF WESTERN AND
CENTRAL NORTH DAKOTA. SEE WEATHER.GOV/BIS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR RAIN AND SNOW TUESDAY THROUGH WEDNESDAY
ACROSS WESTERN AND CENTRAL NORTH DAKOTA. WHILE MUCH UNCERTAINTY
EXISTS...ACCUMULATING SNOW IS POSSIBLE. THE MOST FAVORED AREA FOR
ACCUMULATIONS IS ACROSS THE NORTHWEST. STAY TUNED FOR UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ031-040-043-010845-
GOLDEN VALLEY-SLOPE-BOWMAN-
245 AM MDT SAT OCT 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

BREEZY CONDITIONS ARE EXPECTED THIS MORNING THROUGH THE MID
AFTERNOON HOURS. HIGH PROFILE VEHICLES MAY EXPERIENCE TRAVEL
DIFFICULTIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR RAIN AND SNOW TUESDAY THROUGH WEDNESDAY
ACROSS WESTERN AND CENTRAL NORTH DAKOTA. WHILE MUCH UNCERTAINTY
EXISTS...ACCUMULATING SNOW IS POSSIBLE. THE MOST FAVORED AREA FOR
ACCUMULATIONS IS ACROSS THE NORTHWEST. STAY TUNED FOR UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NH/AYD

Nearby

Wind Advisories in North Dakota, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.